Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 9, 2011, 4:01 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 10, 2011, 11:00 AM CDT. It was in force for 10 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 4:01 PM CDT (21:01 UTC)
- In effect from
- Apr 10, 2011, 11:00 AM CDT
- Expired
- Apr 10, 2011, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:47 AM CDT | NON-TSTM WND GST 58 | 6 Ene Amarillo, TX | |
| Apr 10, 12:22 PM CDT | NON-TSTM WND GST 58 | 11 Nnw Codman, TX | |
| Apr 10, 12:25 PM CDT | NON-TSTM WND GST 63 | 5 Nnw Pampa, TX | |
| Apr 10, 12:30 PM CDT | NON-TSTM WND GST 59 | 2 N Borger, TX | |
| Apr 10, 12:35 PM CDT | NON-TSTM WND GST 58 | 5 Nnw Pampa, TX | |
| Apr 10, 12:37 PM CDT | NON-TSTM WND GST 58 | 1 Nnw Hereford, TX | |
| Apr 10, 12:57 PM CDT | NON-TSTM WND GST 60 | 6 Ene Amarillo, TX | |
| Apr 10, 2:28 PM CDT | NON-TSTM WND GST 60 | Amarillo, TX | WESTERN AND OLSEN POWER POLES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WWUS84 KAMA 092101 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT SAT APR 9 2011 OKZ001>003-TXZ001>020-101015- /O.UPG.KAMA.FW.A.0015.110410T1700Z-110411T0200Z/ /O.NEW.KAMA.FW.W.0015.110410T1700Z-110411T0200Z/ /O.CON.KAMA.FW.W.0014.000000T0000Z-110410T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 401 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 55 MPH CAN BE EXPECTED LATE SUNDAY MORNING INTO EARLY SUNDAY EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES BOTH THIS AFTERNOON AND SUNDAY AFTERNOON WILL BE IN THE 8 TO 15 PERCENT RANGE ACROSS ALL OF THE PANHANDLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. AVOID ANY ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
4 follow-up statements
295 WWUS84 KAMA 100242 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 942 PM CDT SAT APR 9 2011 OKZ001>003-TXZ001>020-101100- /O.CON.KAMA.FW.W.0015.110410T1700Z-110411T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 942 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 55 MPH CAN BE EXPECTED LATE SUNDAY MORNING INTO EARLY SUNDAY EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES SUNDAY AFTERNOON WILL BE IN THE 8 TO 15 PERCENT RANGE ACROSS ALL OF THE PANHANDLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. AVOID ANY ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. && $$ CLK FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
758 WWUS84 KAMA 101016 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 516 AM CDT SUN APR 10 2011 OKZ001>003-TXZ001>020-102230- /O.EXT.KAMA.FW.W.0015.110410T1600Z-110411T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 516 AM CDT SUN APR 10 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH CAN BE EXPECTED LATE SUNDAY MORNING INTO EARLY SUNDAY EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES SUNDAY AFTERNOON WILL BE IN THE 8 TO 15 PERCENT RANGE ACROSS ALL OF THE PANHANDLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. AVOID ANY ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. && $$ TAB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
937 WWUS84 KAMA 101840 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 140 PM CDT SUN APR 10 2011 OKZ001>003-TXZ001>020-110200- /O.CON.KAMA.FW.W.0015.000000T0000Z-110411T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 140 PM CDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH WILL CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL BE FOUND ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. A COLD FRONT WILL MOVE INTO THE OKLAHOMA PANHANDLE LATE THIS AFTERNOON...AND THEN PUSH SOUTH THROUGH THE TEXAS PANHANDLE THIS EVENING. WINDS WILL TURN TO THE NORTHWEST AND WEAKEN BEHIND THE COLD FRONT. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE IN THE 8 TO 15 PERCENT RANGE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
087 WWUS84 KAMA 102029 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT SUN APR 10 2011 OKZ001>003-TXZ001>020-110200- /O.CON.KAMA.FW.W.0015.000000T0000Z-110411T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 329 PM CDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE INTO EARLY THIS EVENING. ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED THROUGH THE EARLY EVENING AS A COLD FRONT MOVES THROUGH THIS AREA. THE FRONT WILL CONTINUE TO MOVE SOUTH THROUGH THE TEXAS PANHANDLE THIS EVENING...TURNING WINDS TO THE NORTHWEST AND HELPING SPEEDS TO GRADUALLY DIMINISH. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 5 TO 15 PERCENT RANGE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 1:28 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 9, 1:28 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
128 PM CDT SAT APR 9 2011
.UPDATE...
FORECAST PRODUCTS HAVE BEEN UPDATED MAINLY TO INCREASE TEMPERATURES
FOR THIS AFTERNOON. TEMPERATURES HAVE BEEN QUICK TO RISE IN THE DRY
AIRMASS WITH GOOD DOWNSLOPE FLOW IN PLAY. HAVE BUMPED ALL AREAS UP
INTO THE MID 80S TO MID 90S. MADE SOME SMALL TWEAKS TO DEWPOINTS AND
SKY COVER...BUT OVERALL EVERYTHING ELSE LOOKS ON TRACK FOR THE
REMAINDER OF THE AFTERNOON. WILL LEAVE WIND ADVISORY AND RED FLAG
WARNING FOR TODAY AS IS.
KB
&&
.PREV DISCUSSION... /ISSUED 1253 PM CDT SAT APR 9 2011/
AVIATION...
18Z TAFS...STRONG WINDS WILL BE THE MAIN AVIATION CONCERN THROUGH THE
NEXT 24 HOURS. SURFACE LOW PRESSURE OVER THE CENTRAL HIGH PLAINS
WILL MAINTAIN AN ENHANCED SURFACE PRESSURE GRADIENT ACROSS THE
PANHANDLES THIS AFTERNOON...WHILE THE MID-LEVEL GRADIENT/WINDS BEGIN
TO INCREASE AHEAD OF AN UPPER-LEVEL LOW OVER THE GREAT BASIN.
SOUTHWEST WINDS WILL STEADILY INCREASE EARLY THIS AFTERNOON AS MIXING
INCREASES...TAPPING INTO THESE STRONGER WINDS ALOFT...WITH WIND
SPEEDS INCREASING TO AROUND 30 KTS WITH GUSTS AROUND 40 KTS MID
AFTERNOON INTO EARLY THIS EVENING. WINDS WILL DIMINISH THIS
EVENING...BUT IT WILL STILL REMAIN BREEZY. WINDS WILL VEER MORE TO
THE WEST AND PICK BACK UP EARLY SUNDAY MORNING /08-09Z/ BEHIND A
PACIFIC COLD FRONT. GUSTS OVER 30 KTS WILL RETURN...WITH WINDS THEN
CONTINUING TO STRENGTHEN BY MID SUNDAY MORNING WITH SUSTAINED SPEEDS
OVER 30 KTS AND GUSTS OVER 40 KTS LIKELY. WILL MAINTAIN THE AWW FOR
THIS AFTERNOON AND EARLY EVENING FOR KAMA WITH GUSTS AROUND 40 KTS
STILL EXPECTED. ANOTHER AWW MAY VERY WELL BE NEEDED FOR SUNDAY
MORNING BUT WILL NOT ISSUE JUST YET.
A STRONG LLJ WILL DEVELOP TONIGHT. CURRENT THINKING IS THAT SURFACE
WINDS WILL REMAIN STRONG ENOUGH TO KEEP LLWS BELOW MENTIONABLE LEVELS
IN THE TAFS...BUT WILL HAVE TO KEEP AN EYE ON THIS POSSIBILITY.
OTHERWISE...VFR CONDITIONS TO PREVAIL WITH MAINLY JUST SOME HIGH
CLOUDS...ALONG WITH A PERIOD OF MID CLOUDS FROM MID EVENING INTO THE
EARLY OVERNIGHT HOURS.
KB
PREV DISCUSSION... /ISSUED 647 AM CDT SAT APR 9 2011/
AVIATION...
DRYLINE LOCATED EAST OF THE TAF SITES THIS MORNING AS AN UPPER TROUGH
APPROACHES THE TAF SITES FROM THE GREAT BASIN REGION AND
SOUTHWESTERN STATES TODAY...AND ACROSS THE CENTRAL AND SOUTHERN
ROCKIES TONIGHT. VFR CONDITIONS WILL PREVAIL WITH MAINLY HIGH LEVEL
AND SOME MID LEVEL CLOUDINESS. SOUTHWEST TO WEST WINDS WILL INCREASE
TO AROUND 20 TO 30 KNOTS WITH GUSTS NEAR 35 TO 40 KNOTS
TODAY...DIMINISHING TO AROUND 10 TO 20 KNOTS WITH SOME GUSTS AFTER
02Z SUNDAY...AND THEN INCREASING AGAIN TO 15 TO 25 KNOTS WITH HIGHER
GUSTS AFTER 06Z TO 08Z SUNDAY.
SCHNEIDER
PREV DISCUSSION... /ISSUED 437 AM CDT SAT APR 9 2011/
DISCUSSION...
MAIN FORECAST CONCERNS THIS MORNING ONCE AGAIN REVOLVE FIRE WEATHER
AND STRONG WINDS TODAY AND SUNDAY...ALONG WITH THE POSSIBILITY OF
DRYLINE CONVECTION ACROSS THE FAR EASTERN ZONES TONIGHT.
DRYLINE REMAINS PARKED NEAR THE TEXAS AND OKLAHOMA STATE LINES THIS
MORNING...WITH LOWER 50 DEWPOINTS LOCATED IN WESTERN OKLAHOMA AND
LOWER/MIDDLE 20 DEWPOINTS IN THE CENTRAL AND MOST OF THE THE EASTERN
ZONES. TEMPERATURES ARE IN THE 40S/50S IN MOST LOCATIONS AT
DISCUSSION TIME.
FOR TODAY...POTENT UPPER LEVEL TROUGH WILL BEGIN TO SHIFT EASTWARD
OUT OF THE WESTERN UNITED STATES. LOW PRESSURE WILL STRENGTHEN
ACROSS THE EASTERN COLORADO WITH SURFACE TROUGH EXTENDING SOUTHWARD
INTO THE PANHANDLES. PRESSURE GRADIENT WILL INTENSIFY ACROSS THE
AREA THIS AFTERNOON WITH SOUTHWESTERLY WINDS INCREASING. NAM/GFS
BOTH INDICATE 500MB WINDS BETWEEN 65 AND 70 KNOTS SHIFTING EASTWARD
ACROSS THE AREA DURING AFTERNOON. LOOKING AT A FEW BUFKIT SOUNDINGS
ACROSS THE WESTERN ZONES...SHOULD BE ABLE TO MIX TO AOA 550MB BY
PEAKING HEATING. BELIEVE THESE STRONGER WINDS WILL BE ABLE TO MIX
DOWN TO THE SURFACE TO SUPPORT WIND SPEEDS BETWEEN 35 AND 40 MPH.
HAVE DECIDED TO GO WITH A WIND ADVISORY FOR TODAY ACROSS THE WESTERN
TWO STACKS OF COUNTIES. CONFIDENCE IS HIGHEST ACROSS THESE LOCATIONS
BUT THE DAY SHIFT CAN EXPAND ADVISORY EASTWARD IF CONDITIONS WARRANT.
WILL RUN THE WIND ADVISORY AT THE SAME TIME AS THE INHERITED RED FLAG
WARNING TO KEEP THINGS SIMPLE. CURRENT THINKING HAS THE STRONGEST
WINDS WHICH WOULD SUPPORT HIGH WIND WARNING STAYING TO THE WEST OVER NEW
MEXICO. TEMPERATURES TODAY SHOULD RANGE FROM THE LOWER 80S ACROSS THE
WESTERN ZONES TO LOWER 90S IN THE FAR SOUTHEAST TEXAS PANHANDLE.
THE DRYLINE ALTHOUGH CURRENTLY DRAPED ACROSS THE FAR EASTERN ZONES
SHOULD EASILY BE ABLE TO SHIFT INTO WESTERN OKLAHOMA THIS AFTERNOON.
HOWEVER...JUST LIKE LAST NIGHT...BELIEVE THE DRYLINE WILL SHIFT BACK
WESTWARD THIS EVENING. IT WILL BE A CLOSE CALL AS TO WHETHER OR NOT
IT COMPLETELY MAKES IT INTO THE EASTERN ZONES AGAIN. INHERITED LOW
END THUNDERSTORM CHANCES REMAIN VALID AS CONVERGENCE ALONG THE
DRYLINE WILL INCREASE AFTER 00Z. IF STORMS DEVELOP IN OUR EASTERN
AREAS...THEN LARGE HAIL COULD BECOME A THREAT GIVEN SUFFICIENT
INSTABILITY.
ANOTHER WINDY AND CRITICAL FIRE WEATHER DAY IS ANTICIPATED ON SUNDAY
AS WELL. UPPER LEVEL SYSTEM DRAWS EVEN CLOSER TO THE PANHANDLES WITH
MID LEVEL WINDS INCREASING EVEN MORE. BY 18Z...BOTH THE NAM AND GFS
SHOW 500 MB WINDS BETWEEN 90 AND 100 KNOTS TRAVERSING THE REGION. BUT
THE CORE 60 TO 70 KNOT 700 MB WINDS WILL BE SHIFTING OFF TO THE EAST
DURING THE AFTERNOON HOURS...SO NOT OVERLY CONFIDENT WE WILL BE ABLE
TO MIX INTO STRONGER WINDS ALOFT. SO REGARDING WIND HEADLINES...THINK
EITHER A WIND ADVISORY OR PERHAPS HIGH WIND WARNING FOR PARTS OF THE
AREA WILL MOST LIKELY BE NEEDED FOR SUNDAY. MAV/MET VALUES DIFFER ON
JUST HOW STRONG THE WINDS WILL BE...WITH THE MAV BEING THE STRONGER
OF THE TWO. REGARDLESS...SUNDAY WILL BE WINDY BUT WILL CONTINUE
MENTION THE THREAT IN THE HWO BUT HOLD OFF ANY HIGH WIND WATCH FOR
THE TIME BEING DUE TO LOWER CONFIDENCE OF HWW WINDS. ALSO OF CONCERN
WILL BE THE NORTHERN FRONT MOVING THROUGH THE OKLAHOMA PANHANDLE
CLOSE TO 00Z. IF THE FRONT MOVES THROUGH THE AREA QUICKER THAN
CURRENTLY ANTICIPATING...THEN THIS COULD HAVE IMPLICATIONS ON WIND
HEADLINES. COOLER TEMPS IN STORE SUNDAY IN WAKE OF PACIFIC FRONT
MOVING THROUGH THE REGION...BUT VERY DRY AIR ON THE ORDER OF SINGLE
DIGIT DEWPOINTS WILL FILTER INTO THE REGION WHICH WILL CONTINUE TO
SUPPORT CRITICAL FIRE WEATHER CONDITIONS. GIVEN THE EXPECTED DRY
CONDITIONS FOR SUNDAY...AGREE WITH PREVIOUS SHIFT ABOUT NON
MENTIONABLE POPS FOR SUNDAY NIGHT.
LATEST MODELS AGREE ON SHORTWAVE RIDGING FOR MONDAY AND TUESDAY.
THIS WILL CONTINUE THE MOSTLY DRY CONDITIONS ACROSS OUR AREA...BUT
TEMPS WILL BOUNCE BACK INTO THE 70S AND PERHAPS 80S. LATEST RUN OF
THE EUROPEAN BEGINNING TO LOOK MORE LIKE THE THE 00Z GFS WITH
HANDLING THE MID WEEK SYSTEM. THE NEW 00Z EUROPEAN NO LONGER HAS A
CLOSED OFF LOW HANGING WEST OF THE PANHANDLES INTO LATE NEXT WEEK.
IT HAS SIDED CLOSER TO THE 00Z GFS THROUGH MID WEEK...BUT THEN
BEGINS TO DIVERGE SOME AFTER THE SYSTEM MOVES DOWNSTREAM OF THE
AREA. RETAINED THE LOW END POPS FOR WEDNESDAY/WEDNESDAY NIGHT BUT
REMOVED THEM FOR THURSDAY AS UPPER TROUGH SHIFTS EASTWARD. NO OTHER
CHANGES WERE MADE TO THE EXTENDED GRIDS ATTM.
TAB
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES TODAY. A DRYLINE WILL SHIFT INTO THE WESTERN
OKLAHOMA THIS AFTER WITH DRIER AIR LOCATED ACROSS THE PANHANDLES.
SOUTHWEST WINDS WILL INCREASE BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS
AS RELATIVE HUMIDITY VALUES FALL BETWEEN 8 AND 13 PERCENT. ANOTHER
DAY OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED ON SUNDAY AS
UPPER LEVEL STORM SYSTEM DRAWS CLOSER TO THE PANHANDLES. SOUTHWEST TO
WEST WINDS WILL INCREASE BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS AS
AFTERNOON HUMIDITY VALUES FALL BETWEEN 8 AND 15 PERCENT. A COLD FRONT
WILL MOVE INTO THE PANHANDLES SUNDAY NIGHT WITH WINDS SHIFTING TO THE
NORTHWEST.
TAB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
08/02Hazardous weather outlook, Apr 9, 3:44 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 344 PM CDT SAT APR 9 2011 OKZ001>003-TXZ001>020-101100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 344 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES THROUGH EARLY THIS EVENING...AND A WIND ADVISORY REMAINS IN EFFECT FOR THESE AREAS THROUGH 9 PM. ACROSS EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES...SOUTHWESTERLY WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. PATCHY BLOWING DUST MAY AFFECT VISIBILITIES THROUGH THE EARLY EVENING HOURS. ALTHOUGH WINDS WILL DISSIPATE LATER THIS EVENING...IT WILL REMAIN BREEZY OVERNIGHT AND THUS CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING DUE TO THE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY GRASSES. THEREFORE A RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM FOR ALL OF THE PANHANDLES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES. IF THUNDERSTORMS DEVELOP...A STORM OR TWO COULD POSSIBLY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WEST TO SOUTHWEST WINDS WILL STRENGTHEN ONCE AGAIN ON SUNDAY TO SPEEDS OF 30 TO 35 WITH GUSTS NEAR 55 MPH. A WIND ADVISORY OR HIGH WIND WARNING MAY BE NECESSARY. BLOWING DUST MAY REDUCE VISIBILITIES ON SUNDAY. THE STRONG WINDS...COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY GRASSES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ONCE AGAIN ON SUNDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE PANHANDLES FROM NOON THROUGH 9 PM SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS TODAY AND SUNDAY. KB
In the hours before
Local storm report, Apr 9, 10:35 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1035 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL STRATFORD 36.34N 102.07W
04/09/2011 E0.88 INCH SHERMAN TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1100198
ERALocal storm report, Apr 9, 10:45 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1045 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL STRATFORD 36.34N 102.07W
04/09/2011 E0.88 INCH SHERMAN TX TRAINED SPOTTER
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1100198
ERAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:49 AM CDT | Wind Advisory | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.